Alert archive / Nevada / Flash Flood Warnings in 1998
Flash Flood Warning 36, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 1, 1998, 5:42 PM PDT for Clark County, Nevada. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 1998, 5:42 PM PDT (00:42 UTC)
- Expired
- Sep 1, 1998, 7:40 PM PDT
- In force
- 118 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Clark County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 0.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 2449 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 020044 FFWLAS NVC003-020240- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 542 PM PDT TUE SEP 1 1998 * FLASH FLOOD WARNING FOR CENTRAL AND SOUTHERN CLARK COUNTY IN SOUTHERN NEVADA * UNTIL 740 PM PDT * SOME LOCATIONS AFFECTED HENDERSON CALVILLE BAY WILLOW BEACH SEARCHLIGHT BOULDER CITY * AT 540 PM PDT RADAR ESTIMATED RAINFALL RATES OF 1 TO 1.5 INCHES DURING THE PAST HOUR ACROSS PORTION OF SOUTHERN AND CENTRAL CLARK COUNTY. THE HEAVIEST RAINFALL AMOUNTS WERE NEAR RAILROAD PASS ABOUT 4 TO 5 MILES WEST OF INCORPORATED BOULDER CITY AND IN SOUTHEAST PORTION OF HENDERSON. AS A RESULT... FLASH FLOODING IS OCCURRING OR IMMINENT IN THE WARNING LOCATIONS. AREA RESIDENTS SHOULD MONITOR FLOOD CONDITIONS... AND BE PREPARED TO MOVE TO HIGHER GROUND... SHOULD FLOOD WATERS THREATEN. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. CORDERO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 2:15 PM PDT, 3 hours 27 minutes earlier.
Area forecast discussion, Sep 1, 2:15 PM PDT, 3 hours 27 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 215 PM PDT TUE SEP 1 1998 SYNOPSIS...AN UPPER LEVEL DISTURBANCE OVER SOUTHERN NEVADA AND SOUTHWEST UTAH WILL SLOWLY WEAKEN WHILE MOIST AND UNSTABLE AIR REMAINS OVER THE REGION. THESE ELEMENTS WILL COMBINE TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. THE CHANCE FOR THUNDERSTORMS WILL DIMINISH SOME ON WEDNESDAY AND THURSDAY AS MOISTURE AND INSTABILITY DECREASE. DISCUSSION...WATER VAPOR LOOP SHOWED AN UPPER LOW CENTERED NEAR MESQUITE NEVADA WITH GENEROUS AMOUNTS OF MID AND UPPER LEVEL MOISTURE CIRCULATING AROUND THE UPPER LOW. WITH A NORTHERLY FLOW IN PLACE...HOWEVER...LOW LEVELS HAD DRIED SLIGHTLY AS COMPARED TO THIS TIME YESTERDAY WITH DEWPOINTS DOWN 3 TO 6 DEGREES ACROSS SOME LOCATIONS. WITH ADDED CLOUD COVER THROUGH THE MORNING AND EARLY AFTERNOON...CONVECTION HAS BEEN SLOW TO DEVELOP. HOWEVER...WITHIN THE PAST HOUR KESX RADAR SHOWED ISOLATED THUNDERSTORMS DEVELOPING ACROSS THE HIGHER ELEVATIONS OF MOHAVE COUNTY. UPPER LOW WAS INITIALIZED WELL BY THE 12Z MODELS. ALL GRADUALLY WEAKENED AND SHIFTED THE UPPER LOW TO THE SOUTHWEST OVER THE NEXT 24 TO 36 HOURS. WILL SEE SCATTERED CONVECTION THROUGH THIS EVENING IN THE VICINITY OF THE UPPER LOW. ON WEDNESDAY AND THURSDAY WITH THE UPPER HIGH TO THE NORTH A MOIST EASTERLY FLOW WILL CONTINUE WITH OROGRAPHICS BEING THE PRIMARY LIFTING MECHANISM. WILL CUT POPS BACK INTO THE ISOLATED CATEGORY MOST LOCATIONS EXCEPT ACROSS MOHAVE COUNTY. DURING THE EXTENDED PERIOD...MODELS SHIFT THE UPPER HIGH BACK TOWARD THE EAST AND ALLOW FOR A CONTINUATION OF A LOW GRADE MONSOON. WILL ALSO HAVE TO WATCH FOR ANY ADDITIONAL MOISTURE PROVIDED FROM ISIS. LAS 3221. MATUSIEWICZ
Nearby
Flash Flood Warnings in Nevada, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.